Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 75, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 11, 2021, 9:40 AM CDT for Cook County, Will County, Illinois. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2021, 9:40 AM CDT (14:40 UTC)
- Expired
- Aug 11, 2021, 10:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cook County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 28 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 10:03 AM CDT | TSTM WND DMG | 2 E Schaumburg, IL | 9 INCH DIAMETER BRANCH DOWNED. |
| Aug 11, 10:04 AM CDT | TSTM WND GST 58 | Midway Airport, IL | KMDW ASOS PEAK GUST. |
| Aug 11, 10:08 AM CDT | TSTM WND DMG | Homewood, IL | 2 LARGE TREES APPROXIMATELY 20 INCHES IN DIAMETER DOWNED. |
| Aug 11, 10:09 AM CDT | TSTM WND DMG | Oak Park, IL | HALF OF TREE SNAPPED AT ITS FORK. |
| Aug 11, 10:53 AM CDT | TSTM WND GST 58 | Midway Airport, IL | ASOS STATION KMDW CHICAGO MIDWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 8:52 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1930 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
171
WUUS53 KLOT 111440
SVRLOT
ILC031-197-111545-
/O.NEW.KLOT.SV.W.0075.210811T1440Z-210811T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
940 AM CDT Wed Aug 11 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Eastern Will County in northeastern Illinois...
Cook County in northeastern Illinois...
* Until 1045 AM CDT.
* At 940 AM CDT, a severe thunderstorm was located near Sandwich,
moving east at 65 mph.
HAZARD...70 mph wind gusts. This storm has a history of producing
wind damage!
SOURCE...Trained Spotters.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Chicago, Elgin, Cicero, Hammond, Arlington Heights, Evanston,
Schaumburg, Palatine, Skokie, Des Plaines, Orland Park, Tinley
Park, Oak Lawn, Berwyn, Mount Prospect, Hoffman Estates, Oak Park,
Glenview, Buffalo Grove and Bartlett.
Including the following interstates...
I-55 between mile markers 277 and 294.
I-57 between mile markers 326 and 358.
I-80 between mile markers 143 and 155.
I-90 between mile markers 57 and 107.
I-94 between mile markers 26 and 74.
I-290 between mile markers 1 and 4, and between mile markers 16 and
29.
I-294 between mile markers 26 and 74.
I-355 between mile markers 8 and 10.
Indiana I-90 between mile markers 1 and 2.
This includes... Brookfield Zoo, Lincoln Park Zoo, Loyola
University, Oakton Community College, Schaumburg Boomers Baseball,
SeatGeek Stadium, Triton College, University of Chicago, Windy City
Thunderbolts Baseball, Hollywood Casino Amphitheatre, Governors State
University, Harper College, Hawthorne Park, Moraine Valley Community
College, Northeastern Illinois University, Northwestern University,
Prairie State College, Soldier Field, South Suburban College,
University of Illinois Chicago, Guaranteed Rate Field...IL Institute
of Technology, Will County Fairgrounds, Wrigley Field, The Loop,
Museum of Science and Industry, Museum Campus, and Northerly Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4208 8768 4183 8760 4172 8752 4130 8753
4130 8789 4164 8792 4164 8803 4169 8803
4169 8796 4172 8791 4199 8792 4199 8826
4215 8824 4215 8776
TIME...MOT...LOC 1440Z 265DEG 56KT 4161 8857
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...4...5...6...7...8...9...10...11...and 12.
$$
Borchardt3 follow-up statements
269
WWUS53 KLOT 111455
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
955 AM CDT Wed Aug 11 2021
ILC031-197-111545-
/O.CON.KLOT.SV.W.0075.000000T0000Z-210811T1545Z/
Will IL-Cook IL-
955 AM CDT Wed Aug 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR EASTERN WILL AND COOK COUNTIES...
At 955 AM CDT, a severe thunderstorm was located over Plainfield,
moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chicago, Elgin, Cicero, Hammond, Arlington Heights, Evanston,
Schaumburg, Palatine, Skokie, Des Plaines, Orland Park, Tinley Park,
Oak Lawn, Berwyn, Mount Prospect, Hoffman Estates, Oak Park,
Glenview, Buffalo Grove and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4208 8768 4183 8760 4172 8752 4130 8753
4130 8789 4164 8792 4164 8803 4169 8803
4169 8796 4172 8791 4199 8792 4199 8826
4215 8824 4215 8776
TIME...MOT...LOC 1455Z 265DEG 56KT 4163 8826
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...4...5...6...7...8...9...10...11...and 12.
$$
Borchardt424
WWUS53 KLOT 111519
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1019 AM CDT Wed Aug 11 2021
ILC031-197-111545-
/O.CON.KLOT.SV.W.0075.000000T0000Z-210811T1545Z/
Will IL-Cook IL-
1019 AM CDT Wed Aug 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR EASTERN WILL AND COOK COUNTIES...
At 1018 AM CDT, a severe thunderstorm was located over Palos Heights,
or over Alsip, moving east at 65 mph.
HAZARD...60 mph wind gusts and nickel size hail. The strongest winds
are moving into southern Cook county.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chicago, Elgin, Cicero, Hammond, Arlington Heights, Evanston,
Schaumburg, Palatine, Skokie, Des Plaines, Orland Park, Tinley Park,
Oak Lawn, Berwyn, Mount Prospect, Hoffman Estates, Oak Park,
Glenview, Buffalo Grove and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4208 8768 4183 8760 4172 8752 4130 8753
4130 8789 4164 8792 4164 8803 4169 8803
4169 8796 4172 8791 4199 8792 4199 8826
4215 8824 4215 8776
TIME...MOT...LOC 1518Z 265DEG 56KT 4166 8777
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...4...5...6...7...8...9...10...11...and 12.
$$
Borchardt239
WWUS53 KLOT 111541
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1041 AM CDT Wed Aug 11 2021
ILC031-197-111551-
/O.EXP.KLOT.SV.W.0075.000000T0000Z-210811T1545Z/
Will IL-Cook IL-
1041 AM CDT Wed Aug 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILL AND COOK COUNTIES
WILL EXPIRE AT 1045 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. Gusty winds will
continue for another 30 minutes to an hour.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
northeastern Illinois...and northwestern Indiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.
LAT...LON 4208 8768 4183 8760 4172 8752 4130 8753
4130 8789 4164 8792 4164 8803 4169 8803
4169 8796 4172 8791 4199 8792 4199 8826
4215 8824 4215 8776
TIME...MOT...LOC 1541Z 265DEG 56KT 4169 8733
$$
BorchardtWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:13 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 11, 7:13 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
713 AM CDT Wed Aug 11 2021
.UPDATE...
713 AM CDT
Made some quick updates this morning to increase pops across
central/south cwa with approaching convective cluster over west
central IL, and to boost winds and gusts later this morning and
this afternoon.
MCV mentioned in earlier discussion had initiated thunderstorms
across northern MO over the last couple of hours, with upscale
growth trends continuing at this hour. This should continue to
track east into our forecast area over the next couple of hours,
with the main focus expected to be south of the I-88 corridor.
Latest high-res guidance soundings continue to indicate breezy
southwest synoptic winds, increasing confidence in gusts above 30
mph likely at times this afternoon. Issued a small craft advisory
for this afternoon/evening for our Lake Michigan nearshore waters.
Ratzer
&&
.SHORT TERM...
353 AM CDT
Through Thursday...
Forecast concerns through the short term continue to be focused on
thunderstorm timing/coverage, and a continuation of very warm/humid
conditions with dangerously high heat indices during the midday and
afternoon peak heating hours. The threat of severe weather continues
as well, with isolated strong cells especially south of I-80 this
morning and then area-wide with another linear MCS possible late
this afternoon/evening. No changes to going heat advisory.
MCS which moved through the forecast area Tuesday evening has moved
well off to the east of the area this morning. However isolated to
widely-scattered convection has developed over parts of the cwa,
where a broad southwesterly 30-35 kt low level jet was producing
ascent above the old outflow boundary/low level cool pool from last
evenings storms. Latest CAM guidance suggests these relatively low
coverage storms may fester through sunrise, and although elevated, a
few may be strong to marginally severe (primarily a large hail
threat) due to 2500-3000 J/kg MUCAPE and 35 kt effective shear. Once
this activity moves out this morning, forecast soundings indicate
we'll be generally capped through the midday and early afternoon
hours. Very latest 06Z 3 km NAM-Nest and 07Z HRRR are indicating
some isolated thunder potential midday/early afternoon on what looks
to be an MCV from earlier convection over northern KS, though
sounding profiles look fairly un-supportive and have pretty low
confidence in that scenario. Greater potential for organized
convection looks to be very late this afternoon and this evening,
as thunderstorms initiate across northeast IA/southwest WI ahead of
a slow-moving cold front. Late afternoon forecast sounding profiles
depict 3000+ J/kg MLCAPE and 25-30 kts of effective shear should
once again support a severe weather threat, with damaging winds the
primary concern with the potential for upscale growth into a linear
MCS as it tracks east-southeast across the area this evening.
Depending on how strong the cold pool is, storms may push south of
the cwa late tonight, or may linger at least in scattered fashion
south of I-80. Some locally heavy rain potential can also be
expected with these storms given our very warm/moist air mass.
A cold front trailing these storms looks to sag into far northern IL
overnight, though model wind fields suggest it becomes rather
diffuse and stalls across our northern cwa. Another short wave
transiting the upper Midwest/northern Lakes region Thursday should
help nudge the front farther south-southeast eventually late in the
day and Thursday night. Forecast soundings again look pretty capped
ahead of the front Thursday, though low level convergent forcing
along the frontal boundary may be able to force some convective
development during the afternoon. CAM guidance is not too excited
about this from a forecast radar reflectivity aspect, though would
expect some threat of storms given the low level convergence and
still an ample CAPE reservoir in our warm/humid air mass south of
the cold front.
As for the heat, last nights MCS had mixed down somewhat lower dew
points across especially northern parts of the forecast area.
Southwest flow should mix muggy dew points back into the region
today however (southwest winds may become fairly gusty this
afternoon with gusts 25-30 mph possible). 925 mb temps are perhaps
just a bit cooler today than yesterday, though should still support
air temps around 90. Afternoon heat index values should again easily
reach the 105 degree range, and therefore plan no changes to going
heat advisory.
Ratzer
&&
.LONG TERM...
235 AM CDT
Thursday night through Tuesday...
Convection may be ongoing early Thursday evening along a cold
front as it tracks southeast across the forecast area. The pre-
frontal environment will likely be more capped on Thursday
compared to today, owing to some minor drying behind this
evening's potential convection. However, a highly unstable
environment conditional upon breaking the cap along with modest
deep-layer shear combined with associated high DCAPE values
supports primarily a locally damaging wind threat with any
convection in the evening. The front will dictate the exact
placement of any convection, but the focus after sunset Thursday
will be near and southeast of I-55.
The cold front will likely clear the area to the southeast by
late Friday morning, ushering in a period of cooler, less humid,
and precipitation-free conditions for the weekend into early next
week as high pressure builds into the region.
Kluber
&&
.AVIATION...
For the 12Z TAFs...
Concerns through this period include:
- Possible convection nearing the Chicago metro late this morning
- Gusty southwest winds this afternoon
- Severe convection with strong winds early/mid-evening
A cluster of convection has quickly developed this morning across
southeast Iowa on a weak mid-level disturbance. This activity is
expected to continue ENE toward northeast Illinois and northwest
Indiana. Confidence continues to increase that TS will at least
near ORD/MDW to the south and west, with potential direct impacts
to the terminals by around 16Z. An increase in TAF wording to
TEMPO TS may soon be needed if trends continue to show upscale
growth of the current convection.
SSW/SW winds are expected to gust to around 25 knots through mid-
afternoon before mixing heights grow deep enough to tap into a
developing 40 knot low-level wind max late this afternoon. Gusts
in excess of 30 knots and possibly to 30 knots are expected late
afternoon into early evening.
A line of severe convection is expected to develop across eastern
Iowa into southern Wisconsin mid afternoon and track southeast
across northern Illinois early to mid-evening (00-03Z for the
Chicago metro terminals). Gusts of 40 knots are likely with
locally higher gusts to 50+ knots within this line.
The line of convection should quickly clear the area to the
southeast by late evening, leading to VFR conditions through the
remainder of the period.
Kluber
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108...noon
Wednesday to 7 PM Wednesday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...noon
Wednesday to 7 PM Wednesday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...1 PM Wednesday to 10 PM Wednesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Aug 11, 4:49 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
449 AM CDT Wed Aug 11 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-121000-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
449 AM CDT Wed Aug 11 2021 /549 AM EDT Wed Aug 11 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to quarter size.
Elevated damaging wind risk...up to 70 mph.
Limited Flooding Risk.
Elevated Excessive Heat Risk.
DISCUSSION...
Isolated to widely scattered thunderstorms early this morning
may be capable of producing some small hail.
Strong to severe thunderstorms will again be possible late
this afternoon and more likely this evening, with the primary
threat expected to be damaging winds, though isolated large
hail and a brief tornado are also possible. Locally heavy
rainfall will also be possible with these storms.
Afternoon heat index values will again reach dangerously warm
levels around 105 degrees.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Elevated Excessive Heat Risk.
Friday...
Limited Thunderstorm Risk.
Tuesday...
Limited Thunderstorm Risk.
DISCUSSION:
Scattered thunderstorms are possible Thursday afternoon and
night. A few of these could be severe. Scattered storms will
also be possible south of I-80 on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the NE at 25 mph this morning, and to the SE
at 35 mph this evening.
LMZ740>745-121000-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
449 AM CDT Wed Aug 11 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Waterspout Risk.
Limited hail risk...up to quarter size.
Elevated thunderstorm wind gust risk...up to 60 knots.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Friday...
Limited Thunderstorm Risk.
Ratzer
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Aug 11, 4:43 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
443 AM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM TSTM WND GST 4 ESE VALPARAISO 41.45N 87.00W
08/11/2021 M52 MPH PORTER IN ASOS
ASOS STATION KVPZ VALPARAISO AIRPORT.
&&Local storm report, Aug 11, 9:29 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
929 AM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG WATERMAN 41.77N 88.77W
08/11/2021 DE KALB IL TRAINED SPOTTER
SIDING RIPPED OFF THE SIDE OF A BUILDING IN
WATERMAN.
&&
ROLocal storm report, Aug 11, 9:33 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
933 AM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM TSTM WND DMG 1 W PLANO 41.66N 88.56W
08/11/2021 KENDALL IL TRAINED SPOTTER
TREE DOWNED ON LITTLE ROCK RD WEST OF PLANO.
&&
ROLocal storm report, Aug 11, 9:34 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
934 AM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM TSTM WND GST 2 WNW SUGAR GROVE 41.77N 88.47W
08/11/2021 M64 MPH KANE IL ASOS
KARR ASOS PEAK GUST.
&&
ROLocal storm report, Aug 11, 9:36 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
936 AM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM TSTM WND GST ROCKFORD AIRPORT 42.20N 89.10W
08/11/2021 M60 MPH WINNEBAGO IL ASOS
KRFD ASOS PEAK GUST.
&&
ROLocal storm report, Aug 11, 9:39 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
939 AM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM TSTM WND DMG OSWEGO 41.68N 88.35W
08/11/2021 KENDALL IL PUBLIC
LARGE TREE LIMB DOWNED AND FENCE BLOWN OVER.
&&
ROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 PM CDT | Special Marine Warning | LOT | 117 min | |
| Aug 10, 7:11 PM CDT | Severe Thunderstorm Warning | LOT | Will | 49 min |
| Aug 10, 7:13 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle | 47 min |
| Aug 10, 9:22 PM CDT | Special Weather Statement | LOT | Kankakee | 53 min |
| Aug 11, 6:39 AM CDT | Small Craft Advisory | LOT | 15 hr | |
| Aug 11, 8:25 AM CDT | Severe Thunderstorm Warning | LOT | Lee | 50 min |
| Aug 11, 8:41 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee | 49 min |
| Aug 11, 9:05 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kane, Kendall | 40 min |
| Aug 11, 9:25 AM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Will | 65 min |
| Aug 11, 9:35 AM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 42 min |
| Aug 11, 9:46 AM CDT | Severe Thunderstorm Warning | LOT | Kane, Lake, McHenry | 59 min |
| Aug 11, 9:47 AM CDT | Special Marine Warning | LOT | 118 min | |
| Aug 11, 9:50 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kane, Kendall | 40 min |
| Aug 11, 10:24 AM CDT | Special Weather Statement | LOT | Iroquois, Kankakee | 66 min |
| Aug 11, 12:06 PM CDT | Special Marine Warning | LOT | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.